| Catalog Number |
RBY2C0825-A |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance (2578)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/18/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2016-00824.The hospital disposed of the device.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod8 coils and ruby coils.During the procedure, while advancing a pod8 coil through another manufacturer's microcatheter, the physician experienced resistance.Subsequently, the pod8 coil became stuck and would not advance out of the microcatheter.Therefore, both the pod8 coil and microcatheter were removed.The physician then attempted to advance a ruby coil through a new microcatheter from the same manufacturer but also encountered resistance.Thereafter, both the ruby coil and microcatheter were removed and the procedure was successfully completed using a pod8 coil and a lantern delivery microcatheter (lantern).There was no report of an adverse effect to the patient.